The costs of running this huge site are paid for by ads. Please consider registering and becoming a Supporting Member for an ad-free experience. Thanks, ECF team.

Pain Killer withdrawal?

Discussion in 'Wellness: Wrecked & Bonkers' started by Kaston, May 28, 2009.

Thread Status:
Not open for further replies.
Image has been removed.
URL has been removed.
Email address has been removed.
Media has been removed.
  1. Kaston

    Kaston Super Member ECF Veteran

    Dec 14, 2008
    Texas, USA
    8 weeks ago I broke my ankle and was on hydrocodone 325mg. This past Sunday, I stopped taking the pills with the result of the following:

    • [FONT=Arial, Helvetica, sans-serif]irritability [/FONT]
    • [FONT=Arial, Helvetica, sans-serif]muscle aches [/FONT]
    • [FONT=Arial, Helvetica, sans-serif]dilated pupils [/FONT]
    • [FONT=Arial, Helvetica, sans-serif]sweating [/FONT]
    • [FONT=Arial, Helvetica, sans-serif]diarrhea [/FONT]
    • [FONT=Arial, Helvetica, sans-serif]fevers[/FONT]
    • [FONT=Arial, Helvetica, sans-serif]chills[/FONT]
    • [FONT=Arial, Helvetica, sans-serif]inability to sleep[/FONT]
    What the hell can I do to alleviate these symptoms? I have e-mailed my doc, but I won't hear back fro a day or two.

    Thanks,

    Miserable Member
     
  2. Jules22871

    Jules22871 Account closed on request ECF Veteran

    Apr 7, 2009
    Sorry to hearyou are having such a hard time. I've been on hydros for almost 5 years now. Never had to come off them but did have to come off morphine when I first had my wreck. I was on 5mg of morphine every 7 minutes for 3 weeks. The nite they took me off it was pure hell.

    Back to you... try taking some Aleve and some Nyquil. Seriously. I do that now whenever I have a surgery and I have a pain pump with it and it keeps me nice and calm and less problems with withdrawals. I hope you feel better soon!
     
  3. Kaston

    Kaston Super Member ECF Veteran

    Dec 14, 2008
    Texas, USA
    I actually just took a dose of NyQuill! I hope it works =)
     
  4. Jules22871

    Jules22871 Account closed on request ECF Veteran

    Apr 7, 2009
    I hope so too. I t really does help me. I take a bottle to the hospital whenever I have surgery,lol

    I told you Aleve, and that is wrong. It's an NSAID and they inhibit bone growth so if you are still healing you need to stay away from them.
     
  5. nitewriter

    nitewriter Ultra Member ECF Veteran

    I would second the Aleive (Ibuprophen) You can take up to 1200 mg safely (with food) every 6 hours. It will help with the aches/pain. It should also help with the fever/chills.

    Imodium is great for diarrhea.

    Drew (Drewsworld) has a new concoction to vape that he says helps him to sleep. (And helps heal your lungs too.) You might ask him about it. Nyquil is not good for long-term use.

    I hate to hear you're having such a rough time. I hope you feel better soon.
     
  6. Rexa

    Rexa Super Member ECF Veteran

    Mar 24, 2009
    New York City
    I used to drink a very good dose of Nyquil to knock me out when needed but then I would wake up with an incredibly nasty hangover. So I'd watch out with that stuff. I used to use it for falling asleep on planes when flying internationally. I don't use it anymore though for that since I've havent had a long flight in ages.

    If you wake up feeling ultra nasty at least you'll know what it was :)
     
  7. Jules22871

    Jules22871 Account closed on request ECF Veteran

    Apr 7, 2009
    I read the label one time and Nyquil had 10% alcohol per dose. That's more than most 12 oz beers,lol I can't take it anymore. A half dose raises my heart rate 30 points and it's already to high as it is.

    With that said, it really did help me with withdrawals from the pain pump when I was having all my surgeries.
     
  8. bonniegirl

    bonniegirl Ultra Member Verified Member ECF Veteran

    May 18, 2009
    South Jersey USA
    I am so sorry this has happened to you. I am an RN (disabled) and a mother of a ...... addict. Medical addiction is one of the leading causes of addiction in this country. Your Dr. was /is sooooo irresponsible to just remove the meds. They should be tapered slowly and with ethical and moral responsibility. These Drs. are so haphazard with their practices regarding narcotic analgesia, it disgusts me. Other than nyquil, immodium and a heating pad for leg and stomach pain....not else you can do. I would remind your Dr. that what he did was unethical according to the AMA and society of addiction medicine. I have been published in this area and have a bit of knowledge about these renegade surgeons and their lack of understanding of the societal imlications of their poor practice. Shame on that DR. God speed your detox will be quick, I will pray for you
    most sincerely,
    Bonnie
     
Thread Status:
Not open for further replies.

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice